| Catalog Number |
TX60B |
| Medical Device Problem Code |
Failure to Form Staple (2579)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/02/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 3/30/2026 d4: batch # unk d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.The device/photo upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that during an unk procedure, the surgeon closed the stapler on normal thickness small intestine and fired it.The stapler appeared to fire fine.Upon removal, the surgeon noted that the distal end of the staple line had completely unformed staples, but the proximal side was correctly formed.The surgeon was able to extract several staples that had not formed.The surgeon state that the tissue was not abnormally thick, and the stapler appeared to fire normally, and that he held for tissue compression.They opened a new stapler to complete the procedure.No harm or delay was reported.
Additional Manufacturer Narrative
(b)(4).Date sent: 4/16/2026.D4: batch # 792d34.Investigation summary: the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the tx60b device arrived with no apparent damage and with a xr60b reload loaded on the device.The reload was received fully fired.The device was tested for functionality with a test reload and it fired and formed all the staples as intended.The staple line was complete, and the staples meet the staple form release criteria.The event described could not be confirmed as the device performed without any difficulties noted.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.Device history review: a manufacturing record evaluation was performed for the finished device batch number 792d34, and no non-conformances were identified.